MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85441
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Associated file: 3011175548-2017-00117.Engineering investigation: the returned device was evaluated to determine the cause of the complaint, (the stent on the delivery catheter fell off or slipped off the balloon after the device was opened onto the sterile field.This occurred prior to trying to implant the device in the patient).The returned product did not resemble the complaint description whereas the stent was still properly crimped to the catheter.A review of the device history records show that the minimum balloon burst volume was 19.4atm based on the test data that consisted of 49 test units.This is well above the requirement of 12atm as specified on the product label.A full review of the catheter lot history records for the devices in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm) result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing associated with the complaint.There were no issues in regards to the stents being able to pass through the introducer sheath.In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: balloon hole skive dimensional verification.Stent securement testing.Proximal balloon weld tensile testing.Distal tip tensile testing.Catheter leak check result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.Conclusion: being that this device was used in conjunction with a fenestrated endograft it is possible that the balloon came in contact with a fixation barb of the endograft or possibly on a sharp calcified lesion.Based on the details of the event and the successful lot qualification test data, atrium can find no fault with the lot of stent delivery systems in question.It is unclear how the balloon became damaged based on the complaint details.Clinical evaluation: there are several possibilities that could cause a balloon to rupture including getting caught on a piece of plaque or calcified lesion, or getting hung up on a previously placed device.If a stent does not deploy properly in the target area it could cause occlusion resulting in but not limited to ischemia and tissue injury.A stent can become an obstruction by becoming dislodged while being advanced through a difficult area of disease and by being inaccurately sized.The instructions for use (ifu) warns "balloon pressures should be monitored during inflation.Do not exceed maximum recommended inflation pressures as indicated on the product label.Exceeding this pressure increases the potential for balloon rupture and possible damage.".
 
Event or Problem Description
Used product returned with pin hole in balloon.

Brand Name
ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack 03054
MDR Report Key6964297
Report Number3011175548-2017-00153
Device Sequence Number13470022
Product Code JCT
UDI-Device Identifier00650862854411
UDI-Public00650862854411
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/05/2019
Device Model Number85441
Device Catalogue Number85441
Device Lot Number244961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2017
Initial Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient Weight97